question-icon

What causes swollen ankles while on blood pressure medication?

default
Posted on Tue, 21 Mar 2017
Question: Why is my Doctors having me take klor-con, carvelilol, amlodipine besyslate and chlorthalidone all for my blood pressur and she just had a sonogram of my heart its fine my blood pressure is also fine .My ankles and feet are very montrous swollen, Imhave bronchial asthma and my breathing is very shallow my legs are very heavy and I have gained 40lbs. in a month time and cannot get rid of the weight. I think she is trying to hurt me and my diabetes 's Al level is 11.2 help me understand what is happening to me am I going to die. Oh yes then she drops me as her patient after she has messed me up physically, When I went to her all was wrong was my back , everything else was spot on my diabetes was in control and my blood pressure was fine my weight was 160lbs now its 325lbs. Tell me why and I was hospitalized for angio ademas, I almost died. Tell me what I need to do
doctor
Answered by Dr. Rishu Saxena (1 hour later)
Brief Answer:
Details below.

Detailed Answer:
Hi
Thanks for asking query,
Have gone through all your details.
Firstly Betablockers (carvedilol) is contraindicated in asthamatic patients,Infact beta blockers can precipitate attack of asthama and can cause severe breathing problems.Klor con is used to treat hypokalemia,Levels of potassium needs to be monitored while keeping a patient on potassium tablets,As hyperkalemia(increased levels) can even be fatal.Chlorthalidone decreases the level of potassium in body,Therefore i would suggest you to get your complete treatment revised by another cardiologist.
As per your history your 2d echo is normal and blood pressure is under control,So most likely your feet and ankle edema is not because of cardiac failure.
I would suggest you to go for following investigations,
Kidney function tests(Diabetes effects kidney and some time cause edema)
Liver function tests
Thyroid function tests(Hypothyroidism causes ankle edema).
Lipid profile
Fasting and post prandial blood sugars.
Follow up with reports.
If possible
Thanks

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Rishu Saxena

Cardiologist

Practicing since :2012

Answered : 696 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes swollen ankles while on blood pressure medication?

Brief Answer: Details below. Detailed Answer: Hi Thanks for asking query, Have gone through all your details. Firstly Betablockers (carvedilol) is contraindicated in asthamatic patients,Infact beta blockers can precipitate attack of asthama and can cause severe breathing problems.Klor con is used to treat hypokalemia,Levels of potassium needs to be monitored while keeping a patient on potassium tablets,As hyperkalemia(increased levels) can even be fatal.Chlorthalidone decreases the level of potassium in body,Therefore i would suggest you to get your complete treatment revised by another cardiologist. As per your history your 2d echo is normal and blood pressure is under control,So most likely your feet and ankle edema is not because of cardiac failure. I would suggest you to go for following investigations, Kidney function tests(Diabetes effects kidney and some time cause edema) Liver function tests Thyroid function tests(Hypothyroidism causes ankle edema). Lipid profile Fasting and post prandial blood sugars. Follow up with reports. If possible Thanks